Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 17, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 23, 2013, 7:40 PM EDT for Cumberland County, Hoke County, North Carolina. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2013, 7:40 PM EDT (23:40 UTC)
- Expired
- Jun 23, 2013, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, NC, Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 8:00 PM EDT | FLASH FLOOD | 4 Nnw Rockfish, NC | WADESIDE RD AT FAYETTEVILLE RD FLOODED. |
| Jun 23, 8:13 PM EDT | FLASH FLOOD | 3 Wsw Bonnie Doone, NC | MORGANTON RD NR REILLY BLVD CLOSED |
| Jun 23, 8:42 PM EDT | FLASH FLOOD | 4 N Rockfish, NC | CLIFFDALE RD NR RAEFORD RD CLOSED |
| Jun 23, 8:47 PM EDT | FLASH FLOOD | 6 Wsw Bonnie Doone, NC | SRPING WATER CT AT RIM RD CLOSED |
| Jun 23, 8:52 PM EDT | FLASH FLOOD | 1 Se Raeford, NC | OAKDALE GIN ROAD FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787
WGUS52 KRAH 232340
FFWRAH
NCC051-093-240245-
/O.NEW.KRAH.FF.W.0017.130623T2340Z-130624T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT SUN JUN 23 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOKE COUNTY IN CENTRAL NORTH CAROLINA
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1045 PM EDT
* AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS PRODUCING FLOODING FROM RAEFORD TO
FAYETTEVILLE. DOPPLER RADAR ESTIMATED THAT RAINFALL RATES IN
EXCESS OF 2 INCHES PER HOUR WERE OCCURRING WITH THESE SLOW MOVING
STORMS. THE STORMS COVERED MUCH OF HOKE AND WESTERN CUMBERLAND
COUNTIES. THE HEAVY RAIN SHOULD LAST THROUGH 900 PM.
* LOCATIONS THREATENED WITH FLOODING INCLUDE POPE AFB...GODWIN...FORT
BRAGG...FAYETTEVILLE...RAEFORD AND ANTIOCH...HOPE MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3484 7934 3501 7933 3513 7926 3517 7912
3521 7902 3523 7889 3526 7882 3524 7863
3493 7877 3483 7888 3483 7891 3488 7893
3495 7903 3483 7919
$$
PWB3 follow-up statements
486
WGUS72 KRAH 240017
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
817 PM EDT SUN JUN 23 2013
NCC051-093-240245-
/O.CON.KRAH.FF.W.0017.000000T0000Z-130624T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOKE NC-CUMBERLAND NC-
817 PM EDT SUN JUN 23 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
CUMBERLAND AND HOKE COUNTIES...
AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN OVER HOKE AND WESTERN
CUMBERLAND COUNTIES. DOPPLER RADAR ESTIMATED THAT 3 TO 4 INCHES OF
RAIN HAS FALLEN NEAR RAEFORD SINCE 600 PM... AND NEARLY 2 INCHES ON
THE WEST SIDE OF FAYETTEVILLE. CONTINUOUS REDEVELOPMENT OF
THUNDERSTORMS WAS OCCRRING NEAR OR JUST WEST OF RAEFORD... WITH THE
HEAVIEST RAIN OVER HOKE COUNTY.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
FAYETTEVILLE... BONNIE DOONE... RAEFORD... MUCH OF RURAL HOKE
COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3484 7934 3501 7933 3513 7926 3517 7912
3521 7902 3523 7889 3526 7882 3524 7863
3493 7877 3483 7888 3483 7891 3488 7893
3495 7903 3483 7919
$$
PWB119
WGUS72 KRAH 240124
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
924 PM EDT SUN JUN 23 2013
NCC051-093-240245-
/O.CON.KRAH.FF.W.0017.000000T0000Z-130624T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOKE NC-CUMBERLAND NC-
924 PM EDT SUN JUN 23 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR WEST
CENTRAL CUMBERLAND AND HOKE COUNTIES...
AT 919 PM EDT...THUNDERSTORMS WERE DIMINISHING IN COVERAGE AND
INTENSITY ACROSS HOKE AND CUMBERLAND COUNTIES AS OF 919 PM.
HOWEVER... LOCAL LAW ENFORCEMENT REPORTED THAT SEVERAL ROADS WERE
FLOODED IN HOKE AND WESTERN CUMBERLAND COUNTIES. THIS INCLUDES THE
RAEFORD AND FAYETTEVILLE AREAS. FLOODING ON AREA ROADS AND STREETS
WILL GRADUALLY RECEDE THROUGH 1045 PM. AS LONG AS THE STORMS DO NOT
REDEVELOP... THE FLOODING SHOULD END BY 1045 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3484 7934 3501 7933 3513 7926 3517 7912
3515 7904 3514 7895 3513 7895 3511 7893
3500 7895 3492 7899 3493 7899 3495 7903
3483 7919
$$
PWB540
WGUS72 KRAH 240226
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1026 PM EDT SUN JUN 23 2013
NCC051-093-240235-
/O.CAN.KRAH.FF.W.0017.000000T0000Z-130624T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOKE NC-CUMBERLAND NC-
1026 PM EDT SUN JUN 23 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL
CUMBERLAND AND HOKE COUNTIES...
AT 1025 PM EDT... DOPPLER RADAR INDICATED THAT THE SHOWERS AND
THUNDERSTORMS THAT PRODUCED FLASH FLOODING EARLIER FROM RAEFORD TO
FAYETTEVILLE HAVE DISSIPATED. THERE MAY STILL BE SOME MINOR FLOODING
ON AREA STREETS AND ROADS. MOTORISTS SHOULD USE EXTRA CAUTION AND
REMEMBER NEVER TO DRIVE ACROSS WATER OF UNKNOWN DEPTH.
LAT...LON 3484 7934 3501 7933 3513 7926 3517 7912
3515 7904 3514 7895 3513 7895 3511 7893
3500 7895 3492 7899 3493 7899 3495 7903
3483 7919
$$
PWBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 7:31 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 23, 7:31 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 731 PM EDT SUN JUN 23 2013 .SYNOPSIS... A SEASONABLY MOIST AIRMASS WILL PERSIST THROUGH MID WEEK...IN THE PRESENCE OF TRANSIENT UPPER LEVEL DISTURBANCES TRACKING EASTWARD ACROSS THE REGION. && .NEAR TERM /THROUGH MONDAY NIGHT/... AS OF 1130 AM SUNDAY... OVERVIEW: A WEAK UPPER LEVEL LOW CENTERED OVER EASTERN TN/KY AT 15Z WILL TRACK SLOWLY NNE INTO OHIO THIS AFT/EVE...PROGRESSING INTO WESTERN PA OVERNIGHT. DOWNSTREAM OF THE UPPER LOW...EXPECT SOUTHWEST FLOW ALOFT OVER THE CAROLINAS. IN THE LOWER LEVELS...EXPECT A VERY WEAK RETURN FLOW ACROSS EASTERN PORTIONS OF THE STATE...ON THE WESTERN PERIPHERY OF HIGH PRESSURE CENTERED OFFSHORE IN THE ATLANTIC. THROUGH TONIGHT: A SEASONABLE AIRMASS IS IN PLACE TODAY...CHARACTERIZED BY SFC DEWPOINTS IN THE UPPER 60S TO LOWER 70S AND HIGHS IN THE MID 80S. THOUGH MID-LEVEL LAPSE RATES ARE PERHAPS SLIGHTLY LARGER THAN NORMAL (NEAR 6.0 C/KM) ACROSS THE REGION IN VICINITY OF THE WEAK UPPER LEVEL LOW...EXPECT TYPICAL DIURNAL DESTABILIZATION FOR THIS TIME OF YEAR WITH MLCAPE VALUES ON THE ORDER OF 1000-1500 J/KG. THOUGH VERY LITTLE IN THE WAY OF LOW-LEVEL FORCING IS PRESENT...SMALL AMPLITUDE SHORTWAVES IN SW FLOW ALOFT IN THE PRESENCE OF SEASONABLE MOISTURE/ INSTABILITY AND LITTLE CONVECTIVE INHIBITION SHOULD ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE DIURNAL HEATING CYCLE AND INTO THIS EVENING. WILL INDICATE PRECIP CHANCES RANGING FROM 40-50%. DO NOT ANTICIPATE ANY STRONG CONVECTION GIVEN LOW DCAPE...MODEST INSTABILITY AND WEAK DEEP-LAYER SHEAR. PRECIP CHANCES WILL DECREASE BETWEEN 00-03Z IN ASSOC/W NOCTURNAL COOLING AND INCREASING CIN...THOUGH SOME CHANCE FOR ISOLD SHOWER ACTIVITY WILL LIKELY PERSIST OVERNIGHT IN ASSOC/W SMALL AMPLITUDE DISTURBANCES IN SW FLOW ALOFT. EXPECT SEASONABLE LOWS IN THE MID/UPPER 60S TO NEAR 70F. MONDAY/MONDAY NIGHT: A SEASONABLY WARM/MOIST AIRMASS WILL PERSIST ACROSS THE REGION MONDAY INTO MONDAY NIGHT...WITH SIMILAR DIURNAL DESTABILIZATION AND A SLIGHTLY HIGHER THAN CLIMATOLOGICAL CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS IN ASSOC/W PERIODIC SMALL AMPLITUDE DISTURBANCES IN WEAK SW/WSW FLOW ALOFT. SOMEWHAT MORE SUBSTANTIAL SHORTWAVE ENERGY MAY APPROACH THE REGION FROM THE NW MON NIGHT...AND COULD RESULT IN ABOVE-NORMAL CHANCES FOR NOCTURNAL SHOWERS AND STORMS...THOUGH MODEL GUIDANCE VARIES ON THE TIMING AND LOCATION OF SAID SHORTWAVE ENERGY AND WHETHER OR NOT THIS OCCURS IS CURRENTLY DIFFICULT TO ASCERTAIN. EXPECT HIGHS SIMILAR OR PERHAPS SLIGHTLY WARMER THAN TODAY IN ASSOC/W SOME MARGINAL THICKNESS/HEIGHT RISES AS THE WEAK UPPER LOW CURRENTLY IN EASTERN KY PROGRESSES FURTHER AWAY FROM THE REGION...THOUGH CONVECTION WILL LIKELY ALTER EXPECTED HIGHS IN SOME LOCATIONS. ANTICIPATE LOWS MON NIGHT SIMILAR TO TONIGHT...UPPER 60S TO LOWER 70S. -VINCENT && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 246 PM SUNDAY... BERMUDA HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE REGION... AND THE PIEDMONT TROUGH BECOMES MORE PRONOUNCED OVER THE AREA. MLCAPE OF 1500-2000 J/KG AND WEAK SHEAR BOTH TUES AND WED AFTERNOON AND EVENING WILL SUPPORT PULSE CONVECTION... AND THE MOIST AIRMASS MAY SUPPORT LINGERING SHOWERS AND STORMS INTO THE NIGHT TIME. LOW LEVEL THICKNESSES SUPPORT HIGHS NEAR NORMAL IN THE UPPER 80S... AND LOWS IN THE UPPER 60S TO 70. && .LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 247 PM SUNDAY... UPPER LEVEL RIDGE OVER THE WESTERN CONUS WILL CONTINUE TO BUILD THROUGH THE PERIOD. AT THE SURFACE... BERMUDA HIGH PRESSURE WILL DOMINATE THROUGH THE WEEK... LEADING TO A LARGELY PERSISTENCE BASED FORECAST WITH LITTLE CHANGE FROM PREVIOUS ISSUANCES. TROUGH WILL DIG IN TO THE EAST COAST OVER THE WEEKEND. AS UPPER LEVEL FLOW BECOMES MORE WEST AND NORTHWEST THROUGH FRIDAY... UPPER LEVEL DISTURBANCES MAY ENHANCE COVERAGE OF CONVECTION. PRECIPITATION CHANCES WILL BE ABOVE NORMAL THIS WEEK WITH CONTINUING SOUTHERLY FLOW AND PW VALUES INCREASING TO NEAR 2 INCHES. TEMPERATURE ADVECTION REMAINS FAIRLY NEUTRAL... AND TEMPERATURES WILL SLOWLY CLIMB TO AROUND 90 WITH LOWS AROUND 70. A COLD FRONT LOOKS TO MAKE A RUN AT THE REGION LATE IN THE PERIOD... WHICH WILL POTENTIALLY INCREASE THE CHANCES OF ORGANIZED CONVECTION LATE IN THE WEEKEND TO EARLY THE FOLLOWING WEEK. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 730 PM SUNDAY... 24 HOUR TAF PERIOD: VERY SIMILAR FORECAST TO LAST NIGHT WITH A BIT MORE CONFIDENCE TONIGHT. SHOWERS AND THUNDERSTORMS HAVE FOR THE MOST PART AVOIDED THE TAF SITES THIS EVENING WITH KFAY THE MOST AT RISK TO SEE HEAVY SHOWERS AND THUNDERSTORMS OVER THE NEXT SEVERAL HOURS. AT THE VERY LEAST THESE STRONGER STORMS WILL REMAIN JUST TO THE NORTHWEST OF THE TERMINAL FOR THE NEXT SEVERAL HOURS. RADAR ECHOS HAVE WEAKENED CONSIDERABLY IN THE LAST HOUR OR SO AND ANY REMAINING CONVECTION SHOULD DIE OUT AFTER DARK. FORECAST SOUNDINGS ARE MUCH DRIER TONIGHT THAN LAST NIGHT AND DEWPOINT DEPRESSIONS OF 5-10 DEGREES AT MOST LOCATIONS SHOULD KEEP FOG AWAY AT KGSO...KINT...AND KRDU. THE SAME COULD HAVE BEEN SAID FOR KFAY BUT THAT MAY CHANGE IF STORMS REACH THE TERMINAL YIELDING MUCH MORE SURFACE MOISTURE OVERNIGHT. KRWI DOES HAVE THE POTENTIAL FOR SOME FOG AND/OR LOW STRATUS AFTER 4Z THROUGH SUNRISE. ALL OTHER SITES HAVE THE POTENTIAL FOR LOW STRATUS BUT CONFIDENCE IS LOW AND COVERAGE MAY ONLY BE FEW TO SCATTERED. EXPECT MOSTLY VFR CONDITIONS TOMORROW WITH DIURNAL SHOWERS AND THUNDERSTORMS AGAIN POSSIBLE ESPECIALLY IN THE SOUTHEAST WHERE MOISTURE TRANSPORT AND PW SHOULD BE SLIGHTLY HIGHER. THERE IS A POTENTIAL FOR WIND GUSTS LATE MONDAY AFTERNOON INTO THE EARLY EVENING AS WINDS WILL BE OUT OF THE SOUTHWEST AT 5-10 KNOTS SUSTAINED GUSTING TO 15-20. LONG TERM: VERY UNSETTLED PATTERN FOR THE WEEK AHEAD AS A LOW LEVEL TROUGH REMAINS OVER THE EAST COAST FOR MOST OF THE WEEK...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS...AS WELL AS ADVERSE AVIATION CONDITIONS EACH DAY THIS WEEK AND INTO THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...SEC LONG TERM...SEC AVIATION...ELLIS
Hazardous weather outlook, Jun 23, 10:48 AM EDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1048 AM EDT SUN JUN 23 2013 NCZ007>010-021>026-038>042-073>077-083>086-088-089-241500- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 1048 AM EDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NCZ011-027-028-043-078-241500- HALIFAX-NASH-EDGECOMBE-WILSON-WAYNE- 1048 AM EDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THIS AFTERNOON ALONG AND EAST OF THE INTERSTATE 95 CORRIDOR. MINOR FLOODING WILL BE POSSIBLE...PRIMARILY IN URBAN AREAS AND IN LOCATIONS THAT RECEIVED LOCALLY HEAVY RAINFALL WITH SHOWERS AND THUNDERSTORMS ON SATURDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Jun 23, 3:58 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT SUN JUN 23 2013
NCZ040-075>077-086-232100-
CHATHAM-HARNETT-HOKE-LEE-MOORE-
358 PM EDT SUN JUN 23 2013
...THUNDERSTORMS WITH VERY HEAVY RAIN OVER MOORE... LEE... AND
SOUTHWEST HARNETT COUNTIES...
AT 354 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY
HEAVY RAIN BETWEEN CARTHAGE AND SANFORD... AND 3 MILES SOUTHWEST OF
PINEVIEW IN HARNETT COUNTY... MOVING NORTHEAST AT 10 MPH. OTHER
STORMS WERE DEVELOPING NEAR FOXFIRE IN SOUTHWEST MOORE COUNTY.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SANFORD...
PINEVIEW... LEMON SPRINGS... FOXFIRE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 69 AND 74.
MINOR FLOODING OF CREEKS...STREAMS AND AREAS OF POOR DRAINAGE.
DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID
HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE PROLONGED HEAVY RAIN
CAN QUICKLY LEAD TO FLASH FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING.
&&
LAT...LON 3539 7951 3566 7935 3544 7883 3520 7906
3519 7910 3517 7910 3515 7910 3510 7916
TIME...MOT...LOC 1954Z 215DEG 4KT 3542 7935
PWBSpecial weather statement, Jun 23, 4:46 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
446 PM EDT SUN JUN 23 2013
NCZ023-232145-
ALAMANCE-
446 PM EDT SUN JUN 23 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS ALAMANCE COUNTY THROUGH 545
PM EDT...
AT 446 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GLEN RAVEN...OR ABOUT OVER BURLINGTON...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HAW RIVER.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 143 AND 150.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
VERY HEAVY RAIN CAN BE EXPECTED DUE TO THE SLOW MOVEMENT OF THIS
STORM. PROLONGED HEAVY RAIN WILL RESULT IN PONDING OF WATER ON
ROADWAYS...STANDING WATER IN LOW LYING AREAS...AND MINOR FLOODING OF
CREEKS AND STREAMS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
&&
LAT...LON 3625 7926 3613 7926 3602 7944 3610 7954
3620 7954 3625 7948
TIME...MOT...LOC 2046Z 218DEG 3KT 3614 7945
ELLISSpecial weather statement, Jun 23, 5:10 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
510 PM EDT SUN JUN 23 2013
NCZ040-075-232200-
CHATHAM-MOORE-
510 PM EDT SUN JUN 23 2013
...THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT AREAS FROM ROBBINS
TO AROUND SILER CITY AND GOLDSTON...
AT 506 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY
HEAVY RAIN 4 MILES SOUTHEAST OF SILER CITY IN WESTERN CHATHAM
COUNTY... MOVING NORTHEAST AT 10 MPH. ANOTHER STORM WAS LOCATED OVER
ROBBINS IN NORTHWEST MOORE COUNTY... MOVING NORTHEAST AT 10 MPH.
THESE STORMS WERE MOVING SLOWLY AND DROPPING 1 TO 1.5 INCHES OF RAIN
IN 30 MINUTES. SOME MINOR FLOODING MAY OCCUR. OCCASIONAL LIGHTNING
WILL POSE A HAZARD WITH THESE STORMS.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY.
&&
LAT...LON 3552 7973 3552 7956 3570 7955 3584 7941
3584 7924 3587 7925 3588 7921 3582 7905
3556 7920 3557 7924 3553 7926 3555 7930
3552 7935 3549 7934 3547 7936 3540 7929
3522 7939 3534 7972 3548 7977
TIME...MOT...LOC 2106Z 205DEG 9KT 3566 7931
PWBSpecial weather statement, Jun 23, 5:41 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT SUN JUN 23 2013
NCZ075-084-086-232245-
HOKE-MOORE-RICHMOND-
541 PM EDT SUN JUN 23 2013
...THUNDERSTORMS WITH HEAVY RAIN OVER SOUTHERN MOORE... NORTHERN
HOKE... AND NORTHERN SCOTLAND COUNTIES...
AT 538 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY
RAIN AND FREQUENT LIGHTNING STRETCHING FROM PINEBLUFF AND ABERDEEN
EAST TO 7 MILES NORTH OF RAEFORD. THESE STORMS WERE MOVING LITTLE
AND WERE PRODUCING HEAVY RAIN. CAMP MACKALL... HOFFMAN... ASHLEY
HEIGHTS MAY BE AFFECTED BY THESE STORMS.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY.
&&
LAT...LON 3504 7946 3502 7952 3503 7961 3516 7965
3517 7961 3517 7963 3520 7966 3520 7931
3514 7913 3505 7926 3501 7943
TIME...MOT...LOC 2138Z 214DEG 8KT 3513 7926
PWBSpecial weather statement, Jun 23, 6:43 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
643 PM EDT SUN JUN 23 2013
NCZ042-077-232345-
HARNETT-JOHNSTON-
643 PM EDT SUN JUN 23 2013
...THUNDERSTORMS PRODUCING HEAVY RAIN WILL MOVE ACROSS HARNETT AND
JOHNSTON COUNTIES THROUGH 745 PM EDT...
AT 639 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN STRETCHING ALONG INTERSTATE 95 FROM FOUR OAKS SOUTHWEST
ACROSS BENSON TO NEAR DUNN...MOVING NORTHEAST AT 10 MPH. UP TO 2
INCHES OF RAIN HAS FALLEN DURING THE PAST HOUR...AND ANOTHER 1 TO 2
INCHES IS POSSIBLE THROUGH 730 PM.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SMITHFIELD...SELMA...
PINE LEVEL...MICRO...BENSON...DUNN...FOUR OAKS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 312 AND 334.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 70 AND 105.
DRIVERS SHOULD BE ALERT FOR PONDED WATER ON THE ROAD AND REDUCE
SPEED TO AVOID HYDROPLANING. IN ADDITION...VISIBILITY WILL BE
SIGNFICANTLY REDUCED IN HEAVY RAIN.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
&&
LAT...LON 3525 7869 3531 7879 3558 7862 3572 7844
3553 7810 3536 7817 3532 7823 3533 7826
3530 7829 3526 7843 3526 7849 3531 7854
3530 7858 3528 7858 3525 7862
TIME...MOT...LOC 2239Z 229DEG 10KT 3550 7837
13Special weather statement, Jun 23, 7:30 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
730 PM EDT SUN JUN 23 2013
NCZ088-240100-
CUMBERLAND-
730 PM EDT SUN JUN 23 2013
...THUNDERSTORMS WITH VERY HEAVY RAIN APPROACHING FAYETTEVILLE...
AT 726 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY
HEAVY RAIN EXTENDING FROM RAEFORD TO FORT BRAGG... OR ABOUT 10 MILES
WEST AND NORTHWEST OF FAYETTEVILLE... MOVING EAST AT 10 MPH.
RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR WERE OCCURING WITH
THESE STORMS.
SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...FORT BRAGG...POPE
AFB... BONNIE DOONE... HOPE MILLS.
HEAVY RAINFALL AND MINOR FLOODING ALONG WITH FREQUENT LIGHTNING WILL
POSE HAZARDS WITH THESE STORMS.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 65.
HEAVY RAIN WILL FLOOD LOW LYING AREAS AND POOR DRAINAGE AREAS.
DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID
HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE PROLONGED HEAVY RAIN
CAN QUICKLY LEAD TO FLASH FLOODING.
&&
LAT...LON 3504 7909 3512 7911 3521 7905 3523 7889
3525 7887 3527 7879 3519 7864 3517 7863
3512 7865 3512 7864 3509 7867 3499 7865
3491 7854 3485 7850 3484 7888
TIME...MOT...LOC 2326Z 210DEG 8KT 3508 7895
PWBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:36 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax | 3 hr |
| Jun 23, 12:10 PM EDT | Areal Flood Advisory | RAH | Johnston, Wayne, Wilson | 3 hr |
| Jun 23, 1:02 PM EDT | Special Weather Statement | RAH | Edgecombe | 28 min |
| Jun 23, 1:28 PM EDT | Special Weather Statement | RAH | Edgecombe | 47 min |
| Jun 23, 3:21 PM EDT | Special Weather Statement | RAH | Davidson | 69 min |
| Jun 23, 3:29 PM EDT | Areal Flood Advisory | RAH | Wayne | 3 hr |
| Jun 23, 3:30 PM EDT | Special Weather Statement | RAH | Lee, Moore | 60 min |
| Jun 23, 3:42 PM EDT | Areal Flood Advisory | RAH | Davidson, Montgomery, Stanly | 108 min |
| Jun 23, 3:58 PM EDT | Special Weather Statement | RAH | Lee | 62 min |
| Jun 23, 4:07 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 53 min |
| Jun 23, 4:46 PM EDT | Special Weather Statement | RAH | Alamance | 59 min |
| Jun 23, 5:10 PM EDT | Special Weather Statement | RAH | Chatham, Moore | 50 min |
| Jun 23, 5:41 PM EDT | Special Weather Statement | RAH | Hoke | 64 min |
| Jun 23, 6:40 PM EDT | Areal Flood Advisory | RAH | Hoke | 3 hr |
| Jun 23, 6:43 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Jun 23, 7:25 PM EDT | Areal Flood Advisory | RAH | Johnston | 95 min |
| Jun 23, 7:30 PM EDT | Special Weather Statement | RAH | Cumberland | 90 min |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.